I had my hysterectomy two years ago next month. When I had the surgery my doctor put me on the Vivell dot. Which I loved, it really worked for me. Then when I went in last month for my yearly she gave me a new prescription for Climara. Same dose and everything, but I am not sure I like it as well. The thing is I have been having cramps like crazy with this and I am bloated and have a lot of water weight with this.Also my tummy area is tender! When I spoke with my doctor she assured me there is no difference except for the times I change the patch. Instead of twice a week you only change this once a week. I am very moody on this one too. Just was curious if anyone else has gone through this ? My doctor assures me there is no difference, but I think my body is telling me otherwise.
Thankyou ahead of time,
Climara and Vivelle are identical in the fact that they are "bioidentical" estradiol. However, Climara is derived from soy, and Vivelle is derived from yams. Also, in my opinion, there can be a big difference between using a patch you change once a week, and one that is changed twice a week. In my experience (I'm on Vivelle Dot) the "twice a-weekers" provide a more consistent, steady dose.
It does sound like your body is telling you that it does not like the Climara. You may have to call and insist that your put you back on Vivelle?
My doctor put me on Climara two days after my surgery in February. I stopped taking it for two weeks because the patch was hurting me and when I started feeling the hot flashes, etc., coming back I started on it again. I found out on Monday that I am allergic to it!!!! The adhesive patch burned me and the Climara dosage (when placed in front) was too excessive .01 so the new prescription is for a plant based, oral tablet that doesn't have synthetics. As they say, it's a jungle to find out what works or not and my doctor pretty much said I'd be the only one to tell if the estrogen theraphy is working....so go talk to you doctor and try something else or go back to what worked. It's your body!
I also tried the climara patch and felt yucky. It may be that you have a sensitivity to soy, I think that's my problem. It really irks me when dr's feel the need to change hormones when everything seems to be going ok! I came off of it and went on estradot, which is changed twice a week. It could be too that once a week is not lasting long enough for you, I know it didn't for me. If you were feeling good on the vivelle, I would call your dr. and insist to be put back on it!
If you were doing well on the Vivelle Dot and don't feel so great on the Climara, I would give the doc a call and request the Dot. Hormones are a delicate balance and are not one size fits all, any small change can affect us. We have a saying here in the if it isn't broke don't fix it.
Wow! Thankyou all for the answers. I did not even realize that the Climara was from Soy or that the Vivelle dot is wild yams. I kept thinking I was losing it. As my doctor told me they were the same. I will call my doctor tomorrow and tell her I want back on my vivelle dot. Thankyou all again.